# SDR HUN2004FBBB

- Difficulty date: September 17, 2004
- Submitted: October 20, 2004
- Operation: Air carrier
- Aircraft: N5331Y
- Make and model: Piper PA-44-180
- Aircraft serial: 4496163
- Engine: Lyc IO360A1A
- Propeller: Hartzl HCC2YR2
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: M3513
- Condition: Failed
- Location: Anti-Drive End
- Part time: 166 hours
- Component: Magneto, Slick
- Component part number: 4302
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

COMPLETE FAILURE OF THE RT MAGNETO ON THE RT ENGINE.  THIS COMPLETE FAILURE OCCURRED TWICE WITH TWO MAGNETOS.  THE FIRST MAGNETO (SN 02071564) FAILED WITH A TOTOAL TIME OF 529.1.  THE SECOND MAGNETO (SN 04041941) FAILED WITH A TOTAL TIME OF 166.6.  BOTH FAILURES WERE THE RESULT OF THE ANTI-DRIVE END OF THE ROTOR, SHEARING OFF BELOW THE ROTOR GEAR (M3827) AT THE BASE OF THE CAM SLOT.
